Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking selomax for BP control and unable to sign due to hand tremors. Suggest the medication

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2296 Questions
i am 50 years old suffering from hypertension for 3 years. i am taking selomax 25/2.5 which has controlled by BP. i am also suffering from hand tremors for the last 10 years or so. it has got severe for the last one year or so and am having difficulty in writing and signing. My hand shakes even if i hold something like glass and hold out. i have not consulted any neurologist/physician for this illness. i have read on the internet that PACITANE 2 MG is good for controlling hand tremors. kindly advise some medicine which i can take alongwith the BP medicine which can control the tremors in my hands. or alternately advise other BP medicine which can be taken alongwith medicine for shaky hands.
Posted Sun, 15 Dec 2013 in Brain and Spine
Answered by Dr. Prasad 22 minutes later
Brief Answer: You can try non selective beta blocker drugs... Detailed Answer: Hi, The tremors that you describe may be due to essential tremor or part of parkinsonism. The later (parkinsonism) is associated with other symptoms which needs to be checked for before starting pacitane. A neurologist or your physician will be able to look for signs of parkinsonism. If parkisonism is ruled out, you will find benefits with non selective beta blocker like propronol (Inderal). This drug has simultaneous blood pressure lowering capabilities. Therefore it is necessary that you talk to your treating doctor before starting inderal. Your doctor can alternatively consider increasing dose of metoprolol (Selomax has this drug and amlodepine) after verifying blood pressure effects. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Follow-up: Taking selomax for BP control and unable to sign due to hand tremors. Suggest the medication 21 minutes later
i have voice tremors too sometime. My body flexibility is also very less. My memory has also weakened in the sense that i have become a little forgetful. What are the symptoms of parkinson, which are immediately noticable, if any?
Answered by Dr. Prasad 14 minutes later
Brief Answer: Complex of symptoms... Detailed Answer: Hi, Parkinsonism consists of set of symptoms primarily tremors, slowness of activities also known as bradykinesia and reduced flexibility / rigidity. Other associated symptoms noted are, impaired speech, postural disturbance, short stepping gait, masked face, slow reflex, impaired emotions, depressive state, reduced bowel habits, impaired memory and so on. Many a times we see one or more symptoms predominating while the rest are subtle; therefore the diagnosis of parkinsonism is done only after careful physical examination by experts. Moreover your doctor needs to rule out a few condition such as hyperthyroidism which may also be responsible for tremors. I am sure your doctor (neurologist or physician) will order necessary investigations before deciding to address the tremors with aforementioned list of medications. Hope this helps. Feel free to write back before closing this discussion. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor